MAUDE Adverse Event Report: DEROYAL INTERCONTINENTAL , S.R.L DEROYAL; NECK ORTHOSIS

DEROYAL INTERCONTINENTAL , S.R.L DEROYAL; NECK ORTHOSIS
Model Number 14-103A-00
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A call/complaint was received indicating the "plastic piece that sits under the chin has snapped in half.A picture of the sample was received and evaluated by the manufacturing plant.The root cause was unable to be determined at this time.The raw material used to produce this product was reviewed and no issues were found.The qc manager tried to reproduce the failure mode by using a finished good product and was unable to duplicate the issue that was reported.The returned sample has been forwarded to the injection molding manager and engineering for further evaluation.Once additional information has been received the complaint will be reopened and the investigation findings will be updated as necessary.Between, (b)(6) 2016 - (b)(6) 2018, there have been a total of 12 collars reported to be malfunctioning for a percentage of (b)(4) units sold, of this product 14-103a-00 neck orthosis, semi-rigid.No further information is available at this time.We will provide a follow up report when additional information becomes available.
 
Event or Problem Description
Quality issue details: date of occurrence: (b)(6) 2018.When did quality issue occur? during use.Who was using or operating the product when the quality issue occurred? health professional.Was a medical procedure involved? no.Name of medical procedure: not applicable.Did the quality issue cause a delay in the medical procedure? not applicable.Detailed description of quality issue: the plastic piece that sits under the chin has snapped in half.How was the quality issue was identified? by visual inspection.How was the product being used? the product was being used post injury.Was it the initial use of the product? yes.Was the product modified from the original condition supplied by deroyal? no.Was the product connected to or used in conjunction with other devices or equipment? no.Outcome details.Outcome(s) attributed to quality issue: none.Person(s) affected by outcome(s) checked above: none.Known pre-existing condition(s) of person(s) affected: none specified.Was the incident reported to the fda? no.Detailed description of outcome(s), including information regarding injury or any additional treatment/intervention required: they just had to replace the broken collar.
 
Additional Manufacturer Narrative
Engineering completed testing on the product and found during the backward bend test the adult collar failed at an average displacement of 7.14mm, and the pediatric collar failed at an average displacement of 3.83mm.Whereas in the forward bend test, both the adult and pediatric collars were able to reach 10mm of displacement without breaking.In conclusion, the bridge of the collars are most likely failing, when bent backwards, as was performed in the backward bend test.Based on the testing performed by the engineering department, the product will perform properly if used as intended and no excessive force is applied during application or use.Based on the testing completed and conclusion reached by all concerned departments, as a preventive action communication was sent outlining plans to move forward with a change to the resin in order to safeguard against possible misuse or force beyond the breaking point of the material during unusual application.This will serve to further improve the product.Between, january 1, 2016 - august 3, 2018 there have been a total of 12 collars reported to be malfunctioning and (b)(4) units sold for a percentage of 0.0007%, of this product 14-103a-00 neck orthosis, semi-rigid.The investigation is complete at this time.We will provide a follow up report if additional information becomes available.

Brand Name
DEROYAL
Common Device Name
NECK ORTHOSIS
Manufacturer (Section D)
DEROYAL INTERCONTINENTAL , S.R.L
km 7, autopista joaquin
balaguer, pisano free zone, 18
santiago,
DR 
MDR Report Key7645704
Report Number3006851902-2018-00006
Device Sequence Number19221407
Product Code IQK
UDI-Device Identifier00749756760096
UDI-Public0749756760096
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number14-103A-00
Device Lot Number45527113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/07/2018
Patient Sequence Number1